Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 31, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Aug 2, 2009, 7:53 AM CDT for 5 counties in Texas. It took effect at Aug 2, 2009, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2009, 7:53 AM CDT (12:53 UTC)
- In effect from
- Aug 2, 2009, 12:00 PM CDT
- Expired
- Aug 2, 2009, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 153 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 0.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -107 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 021253 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 753 AM CDT SUN AUG 2 2009 ...HOT AND WINDY CONDITIONS WITH LOW HUMIDITIES WILL CONTINUE TO PROVIDE CRITICAL WILD FIRE GROWTH CONDITIONS TODAY... .A POCKET OF RELATIVELY DRIER AIR ACROSS DEEP SOUTH TEXAS WILL MIX GUSTY WINDS IN EXCESS OF 25 MPH AND BRING HUMIDITY DOWN TO OR BELOW LEVELS NECESSARY FOR RAPID WILD FIRE GROWTH THIS AFTERNOON. TXZ251-254-255-021400- /O.CAN.KBRO.FW.A.0028.090802T1700Z-090803T0000Z/ KENEDY-INLAND WILLACY-INLAND CAMERON- 753 AM CDT SUN AUG 2 2009 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE FIRE WEATHER WATCH. RELATIVE HUMIDITIES ARE ABOVE 25 PERCENT OVER THE COASTAL COUNTIES AND WINDS ARE EXPECTED TO BE BELOW 25 MPH. THEREFORE IT WILL BE JUST UNDER RED FLAG WARNING CRITERIA. RESIDENTS SHOULD EXERCISE CAUTION DURING OUTSIDE ACTIVITIES THAT COULD CAUSE WILDFIRES. AVOID USING WELDING OR GRINDING EQUIPMENT NEAR WEEDS AND GRASS...AND DO NOT PARK VEHICLES IN TALL AND DRY GRASS. DO NOT THROW CIGARETTES OUT OF YOUR VEHICLE AT ANY TIME...AND DO NOT BURN TRASH OR YARD DEBRIS. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE $$ TXZ249-250-252-253-030000- /O.UPG.KBRO.FW.A.0028.090802T1700Z-090803T0000Z/ /O.NEW.KBRO.FW.W.0031.090802T1700Z-090803T0000Z/ JIM HOGG-BROOKS-STARR-HIDALGO- 753 AM CDT SUN AUG 2 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF SOUTHEAST WINDS REACHING 20 TO 25 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING BELOW 25 PERCENT WILL CONTINUE TO PROVIDE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR TODAY. THE LOWER HUMIDITY WILL BRING FUEL MOISTURE LEVELS TO DRY OR CRITICALLY DRY LEVELS BY MID AFTERNOON. ADDING THE LOW FUEL MOISTURE TO THE DECREASED HUMIDITY AND STRONG WINDS WILL PRODUCE ERRATIC AND POTENTIALLY DANGEROUS WILD FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ248-030000- /O.NEW.KBRO.FW.W.0031.090802T1700Z-090803T0000Z/ ZAPATA- 753 AM CDT SUN AUG 2 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE COMBINATION OF SOUTHEAST WINDS REACHING NEAR 20 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING BELOW 15 TO 20 PERCENT WILL CONTINUE TO PROVIDE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR TODAY. THE LOWER HUMIDITY WILL BRING FUEL MOISTURE LEVELS TO DRY OR CRITICALLY DRY LEVELS BY MID AFTERNOON. ADDING THE LOW FUEL MOISTURE TO THE DECREASED HUMIDITY AND STRONG WINDS WILL PRODUCE ERRATIC AND POTENTIALLY DANGEROUS WILD FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS84 KBRO 030019 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 719 PM CDT SUN AUG 2 2009 ...HOT AND WINDY CONDITIONS WITH LOW HUMIDITIES WILL CONTINUE TO PROVIDE CRITICAL WILD FIRE GROWTH CONDITIONS MONDAY... .A POCKET OF RELATIVELY DRIER AIR ACROSS DEEP SOUTH TEXAS WILL MIX GUSTY WINDS IN EXCESS OF 25 MPH AND BRING HUMIDITY DOWN TO OR BELOW LEVELS NECESSARY FOR RAPID WILD FIRE GROWTH MONDAY AFTERNOON. TXZ248>250-252-253-030830- /O.EXP.KBRO.FW.W.0031.000000T0000Z-090803T0000Z/ /O.NEW.KBRO.FW.A.0029.090803T1700Z-090804T0000Z/ ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 719 PM CDT SUN AUG 2 2009 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE COMBINATION OF SOUTHEAST WINDS REACHING 20 TO 25 MPH AT THE 20 FOOT LEVEL...SOARING AFTERNOON TEMPERATURES AND RELATIVE HUMIDITY VALUES FALLING INTO THE 20 TO 30 PERCENT RANGE WILL CONTINUE TO PROVIDE THE POTENTIAL FOR DANGEROUS FIRE BEHAVIOR WITHIN THE FIRE WEATHER WATCH AREA MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ CASTILLO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Aug 2, 2:44 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 2, 2:44 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 244 AM CDT SUN AUG 2 2009 .DISCUSSION...HOW MANY TIMES CAN ONE SAY HOT AND DRY. NEAR RECORD HEAT TO CONTINUE THROUGH MID WEEK THEN A SLOW DECREASE IN DAYTIME TEMPERATURES AS MOISTURE DEEPENS. UPPER RIDGE TO PERSIST ACROSS THE GULF OF MEXICO...TEXAS AND THE WESTERN THIRD OF THE U.S. THROUGH THURSDAY OF THIS WEEK. MODELS CONTINUE TO SUGGEST A SHIFT IN THE UPPER AIR PATTERN WITH THE UPPER RIDGE TO SETTLE OVER THE SOUTHEAST STATES WITH A STRONG UPPER TROUGH MOVING THROUGH THE PACIFIC NORTHWEST AND NORTHERN PLAINS. IN THE SHORT TERM...EXCESSIVE HEAT AND DRY AIR WILL PUSH TEMPERATURES TO RECORD LEVELS AT MANY LOCATIONS THROUGH AT LEAST WEDNESDAY. ATMOSPHERIC MOISTURE CONTENT VERY LOW WITH 00Z SUN UPPER AIR RUN INDICATING PWATS OF 1.3 INCHES AND VERY DRY CONDITIONS ABOVE 900MB. THIS DRIER AIR WILL MIX TO THE SURFACE LATER TODAY AS WAS THE CASE YESTERDAY. DEWPOINTS AND RELATIVE HUMIDITY WILL PLUMMET THROUGH THE AFTERNOON. EARLIER CREWS ISSUED A FIRE WEATHER WATCH DUE TO THE ANTICIPATED VERY LOW RH. ALTHOUGH RH LEVELS WILL REACH RED FLAG CRITERIA 20 FOOT WINDS ARE NOT FORECAST COME ANYWHERE CLOSE TO RED FLAG CONDITIONS. WILL DROP THE WATCH BUT WILL EMPHASIZE THE DRY AND CRITICAL FIRE CONDITIONS THROUGH THE RANGE FIRE DISCUSSION...RFD...AS WELL AS THE FIRE WEATHER FORECAST. WINDS SHOULD FINALLY RELAX WITH ONLY DIURNAL BREEZES DUE TO THE MECHANICS OF THE TEMPERATURE AND PRESSURE GRADIENT BETWEEN THE COOLER GULF AND THE INLAND HEAT LOW. AFTERNOON GUSTS BETWEEN 20 AND 25 MPH WILL BE COMMON. EXPECT SIMILAR CONDITIONS MONDAY THROUGH WEDNESDAY. LONGTERM...GFS AND ECMWF ON THE SAME PAGE WITH THE POTENTIAL SHIFT IN THE 500MB PATTERN MENTIONED ABOVE. AS THIS SHIFT TAKES PLACE AN INVERTED TROUGH OVER THE SOUTHERN GULF WORKS ITS WAY WEST MOVING INTO NORTHERN MEXICO AND SOUTH TEXAS FRIDAY. THIS COULD USHER IN A SLIGHT CHANCE OF SHOWERS AS EARLY AS THURSDAY AND NEXT WEEKEND AS THE UPPER FLOW BECOMES INCREASINGLY SOUTH TO SOUTHEAST. THIS COULD BE THE ONSET OF DAILY SEABREEZE SHOWERS THAT WE NORMAL SEE IN AUGUST. WILL CONTINUE AND ADD SLIGHT CHANCES TO THE EXTENDED PERIOD. DAYTIME TEMPERATURES SHOULD LOWER A FEW DEGREES AS THE MOISTURE CONTENT INCREASES...GRIDS AND FORECAST REFLECTS THIS TREND. && .MARINE...AT 2AM BUOY020 REPORTED SOUTHEAST WINDS AT 12KTS AND SEAS 4 FEET. BREEZY CONDITIONS ARE EXPECTED AGAIN TOMORROW...REACHING THE UPPER PORTIONS OF THE 15 TO 20 KNOT RANGE. SCA NOT CURRENTLY EXPECTED BUT IS STILL A POSSIBILITY IF WINDS INCREASE FURTHER. SEAS WILL GRADUALLY DECREASE DURING THE NEXT 48 HOURS AS EXPECTED WINDS DECREASE SLIGHTLY THROUGH THE MIDDLE OF THE UPCOMING WEEK. NO RAINFALL EXPECTED. && .AVIATION...SKIES SHOULD REMAIN MOSTLY CLEAR TODAY DUE TO SUBSIDENCE AND DRY AIR THROUGH MOST OF THE ATMOSPHERE. SOME MOISTURE CURRENTLY TRAPPED BELOW THE INVERSION IS SPREADING FROM KMFE NORTHWARD TOWARD CORPUS CHRISTI. THIS LAYER IS NOT EXPECTED TO REACH KHRL OR KBRO...AND SHOULD MIX OUT AFTER SUNRISE THIS MORNING. BREEZY SOUTHEAST WINDS WILL AGAIN AFFECT THE REGION DURING THE AFTERNOON. && .FIRE WEATHER...CONDITIONS TODAY ARE NOT EXPECTED TO REACH RED FLAG CRITERIA...AS SUSTAINED WINDS WILL REMAIN BELOW 20 MPH AT THE 20 FOOT LEVEL AREAWIDE. MINIMUM RH VALUES ARE EXPECTED TO FALL TO NEAR 20 PERCENT FOR AREAS WEST OF US 281 AND 30 PERCENT ALONG THE US 77 CORRIDOR. THESE CONDITIONS WILL CONTINUE TO PRODUCE A SIGNIFICANTLY ELEVATED THREAT FOR ERRATIC FIRE BEHAVIOR TODAY AND THROUGH THE FIRST HALF OF THE UPCOMING WEEK. RESIDENTS ARE STRONGLY URGED TO EXERCISE EXTREME CAUTION DURING THE HOT AND DRY CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 96 81 96 81 / 0 0 0 0 BROWNSVILLE 98 79 97 79 / 0 0 0 0 HARLINGEN 101 79 100 78 / 0 0 0 0 MCALLEN 106 81 105 81 / 0 0 0 0 RIO GRANDE CITY 106 80 106 80 / 0 0 0 0 SOUTH PADRE ISLAND 91 82 90 82 / 0 0 0 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 59/64
Hazardous weather outlook, Aug 2, 5:37 AM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 537 AM CDT SUN AUG 2 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-031100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 537 AM CDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. RELATIVE HUMIDITY VALUES FALLING TO 20 TO 25 PERCENT WILL CONTINUE TO PRODUCE VERY DRY CONDITIONS ACROSS DEEP SOUTH TEXAS. WINDS AROUND 15 MPH WILL PROMOTE ELEVATED THREATS FOR ERRATIC WILDFIRE BEHAVIOR. RESIDENTS ARE STRONGLY URGED TO EXERCISE EXTREME CAUTION DURING THESE HOT AND DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HOT AND DRY CONDITIONS WILL CONTINUE TO BRING A THREAT FOR ERRATIC WILDFIRE BEHAVIOR THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:44 PM CDT | Fire Weather Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 1 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.